Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 19, 2024, 7:24 PM EDT for Saint Lucie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2024, 7:24 PM EDT (23:24 UTC)
- Expired
- May 19, 2024, 7:58 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
513
WUUS52 KMLB 192324
SVRMLB
FLC111-200015-
/O.NEW.KMLB.SV.W.0049.240519T2324Z-240520T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
724 PM EDT Sun May 19 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Lucie County in east central Florida...
* Until 815 PM EDT.
* At 723 PM EDT, a severe thunderstorm was located over Tradition, or
near Port Saint Lucie, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City, and Saint Lucie
Nuclear Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2725 8019 2726 8020 2726 8021 2725 8020
2724 8022 2725 8022 2726 8023 2726 8028
2723 8029 2721 8047 2721 8052 2726 8056
2747 8025 2725 8015
TIME...MOT...LOC 2323Z 244DEG 20KT 2725 8044
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy2 follow-up statements
021
WWUS52 KMLB 192341
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
741 PM EDT Sun May 19 2024
FLC111-200015-
/O.CON.KMLB.SV.W.0049.000000T0000Z-240520T0015Z/
St. Lucie FL-
741 PM EDT Sun May 19 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN ST. LUCIE COUNTY...
At 741 PM EDT, a severe thunderstorm was located over Port Saint
Lucie, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Saint Lucie Nuclear Power
Plant, and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2725 8037 2734 8041 2745 8024 2735 8019
2729 8017
TIME...MOT...LOC 2341Z 244DEG 20KT 2729 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy503
WWUS52 KMLB 192358
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
758 PM EDT Sun May 19 2024
FLC111-200008-
/O.CAN.KMLB.SV.W.0049.000000T0000Z-240520T0015Z/
St. Lucie FL-
758 PM EDT Sun May 19 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2725 8037 2734 8041 2745 8024 2735 8019
2729 8017
TIME...MOT...LOC 2356Z 244DEG 20KT 2733 8024
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:05 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 19, 4:05 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
405 PM EDT Sun May 19 2024
...New DISCUSSION, AVIATION, MARINE...
.DISCUSSION...
Issued at 405 PM EDT Sun May 19 2024
-Strong to severe storm threat diminishing into late this
afternoon across Okeechobee County and the Treasure Coast.
-Scattered afternoon showers and storms continuing early this
week, with a few stronger storms still possible across the
southern Treasure Coast on Monday.
-Turning hotter and drier than normal from mid to late week.
Currently-Tonight...An outflow boundary from earlier convection this
morning that pushed south of Melbourne and the developing east coast
sea breeze has helped generate scattered showers and storms across
Okeechobee County and toward the coast, south of Melbourne in a
moist and unstable environment. Some strong to severe storms have
already formed across this region, with large hail reports up to 1.0-
1.75" in diameter, and will continue to be possible through late
afternoon before convection continues to diminish in coverage and
eventually pushes offshore. For now a Severe Thunderstorm Watch
remains in effect for Okeechobee, Indian River, St. Lucie, and
Martin counties, as well as the nearshore adjacent coastal waters
through 7 PM, but this may be allowed to end a little early. Showers
and isolated storms may still develop northward, mainly toward the
coast through this evening where sea breeze can develop, but rain
chances have trended much lower. Any storms that develop across this
region may also become strong before pushing offshore.
Monday-Next Weekend...(Modified Previous Discussion) Mid level
troughing will extend across the FL Peninsula early in the week with
surface flow veering out of the north-northeast through Tuesday.
Each afternoon, the east coast sea breeze is expected to push inland
as modest PW values of 1.3" to 1.5" remain over the area. NBM
guidance continues to indicate the potential for isolated to
scattered showers and storms across the area through early this
week, with rain chances ranging around 40-50 percent. However, MOS
guidance is coming in a little lower, so overall confidence in PoPs
remain low. There will still be the potential for a few stronger
storms across the southern Treasure Coast on Monday along a
slowing southward moving frontal boundary, and SPC has added a
Marginal Risk (level 1 of 5) of severe weather across this
region.
Drier air filters south from Wednesday through late week as
surface high pressure and mid level ridging builds across the
state. Mentionable PoPs (no more than 20-30%) remain confined to
areas south of Orlando. Daytime temperatures Monday and Tuesday
will reach to near normal (mid 80s to low 90s) with a few
locations along the coast slightly below late May norms (low 80s).
A gradual warming trend returns Wednesday as onshore flow resumes
and 500mb temps begin to warm, especially inland. Highs back in
the low to mid 90s are expected for the latter half of the work
week, except where in the mid/upper 80s at the coast behind the
daily sea breeze. An early look at the upcoming holiday weekend
from the NBME shows a 60 percent chance or greater for high
temperatures in the 90s across the area. In addition, a sea breeze
collision across the interior may become more slightly more
active in the late afternoon/early evening hours, enough to
mention 20-30 PoPs for now.
&&
.AVIATION...
(18Z TAFs)
Issued at 405 PM EDT Sun May 19 2024
Conditions will continue to slowly improve across the Treasure
Coast terminals this afternoon into the evening hours as showers
and storms continue to move offshore. Winds are forecast to become
westerly overnight around 5 knots, with VFR conditions persisting
across all terminals. Winds will then pick up around 15Z out of
the north-northwest near 10 knots, with gusts up to 20 knots
possible, especially along the coast. Another afternoon of
isolated to scattered showers and storms will be possible on
Monday.
&&
.MARINE...
Issued at 405 PM EDT Sun May 19 2024
Tonight...Weak frontal boundary pushes southward into the waters
into tonight, with southerly winds around 10 knots veering and
becoming west to northwest late in the night. Scattered strong to
severe storms will continue across the waters, mainly south of
Melbourne through sunset, and then convection will gradually
diminish overnight. Can't rule out some isolated storms developing
and pushing offshore near to north of Melbourne though through this
evening, which may also produce some strong gusts and small hail.
Seas will range from 2-3 feet.
This Week...(Modified Previous Discussion) Seas build up to 5-6 ft
offshore late Monday night as surface winds veer NNE and briefly
increase to around 15 kt. Seas will generally range 3-5 ft Tuesday
and fall further mid to late week as high pressure builds over the
waters. Rain and storm chances remain elevated on Monday before
gradually tapering off mid to late week, as well. Winds NE on
Tuesday, 10-15 kt, veering easterly Wednesday and beyond at or
around 10 kt. The east coast sea breeze may locally increase wind
speeds to around 15 kt each afternoon closer to the coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 83 70 84 / 30 40 20 40
MCO 71 87 70 87 / 20 50 10 50
MLB 71 87 72 85 / 30 40 20 50
VRB 70 89 70 87 / 40 40 30 50
LEE 71 87 69 87 / 10 40 10 50
SFB 70 87 70 87 / 30 50 10 50
ORL 72 88 70 87 / 20 50 10 50
FPR 69 89 69 87 / 40 40 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 7 PM EDT this evening for FLZ058-
154-159-164-254-259-264.
AM...Severe Thunderstorm Watch until 7 PM EDT this evening for AMZ555.
&&
DISCUSSION...Weitlich
AVIATION...Tollefsen
RADAR...Haley/HeilHazardous weather outlook, May 19, 10:15 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1015 AM EDT Sun May 19 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1015 AM EDT Sun May 19 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are forecast this afternoon and evening, especially from Cape Canaveral southward to Lake Okeechobee and the Treasure Coast. A Slight Risk for severe storms exists across these areas, with the greatest concern for severe storms along the Treasure Coast. Large hail, strong to damaging wind gusts, and a tornado or two cannot be ruled out. In addition, frequent cloud-to-ground lightning strikes are expected. .EXCESSIVE HEAT IMPACT... A limited excessive heat risk exists across Okeechobee County and the Treasure Coast this afternoon. Heat indices are forecast to reach the low 100s, so heat exhaustion is possible with prolonged exposure. Practice heat safety by taking frequent breaks in air- conditioned spaces and staying hydrated. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected this afternoon and evening, mainly near and south of Cape Canaveral. Organized storms will be capable of producing wind gusts to 40 knots or greater over inland lakes, the Intracoastal Waterway, and adjacent Atlantic waters. In addition, large hail and frequent lightning strikes are possible. .WATERSPOUT IMPACT... Waterspouts are possible as strong to severe lightning storms form along the east coast sea breeze. Boundary collisions along the coast or just offshore may lead to waterspout formation. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The chance for lightning storms continues on Monday, decreasing by mid to late week. While organized severe weather is not currently forecast, a couple of storms could produce gusty winds and small hail on Monday. A limited risk for excessive heat returns late week into next weekend as temperatures climb into the 90s with heat indices reaching the low to mid 100s. At least a moderate risk for rip currents will exist early to mid week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Schaper/Weitlich
In the hours before
Special weather statement, May 19, 6:28 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
628 PM EDT Sun May 19 2024
FLZ264-192300-
Inland Martin FL-
628 PM EDT Sun May 19 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARTIN COUNTY THROUGH
700 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm over
J And S Fish Camp, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown and J And S Fish Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2698 8061 2708 8066 2711 8066 2712 8068
2717 8068 2721 8050 2721 8040 2696 8040
TIME...MOT...LOC 2228Z 271DEG 30KT 2706 8068
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, May 19, 6:40 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
640 PM EDT Sun May 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 4 SW Port Salerno 27.11N 80.24W
05/19/2024 M0.75 Inch Martin FL Trained Spotter
Spotter reports nickel-size hail and approx.
50 mph winds from a thunderstorm.
&&
HeilLocal storm report, May 19, 6:49 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
649 PM EDT Sun May 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Hail 1 SSE Stuart 27.18N 80.24W
05/19/2024 E0.75 Inch Martin FL Trained Spotter
Trained spotter reports penny-size hail at
US-1 and Monterey Rd in Stuart.
&&
HeilSpecial weather statement, May 19, 6:54 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Sun May 19 2024
FLZ159-164-259-264-192330-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
654 PM EDT Sun May 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
NORTHERN MARTIN COUNTIES THROUGH 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Palm City, and Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2711 8065 2719 8065 2731 8026 2712 8018
TIME...MOT...LOC 2254Z 267DEG 12KT 2716 8059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LeahyLocal storm report, May 19, 7:00 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
700 PM EDT Sun May 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail 1 ESE Snug Harbor 27.20N 80.21W
05/19/2024 E0.50 Inch Martin FL Public
Public reports half inch hail in Stuart.
&&
HeilSpecial weather statement, May 19, 7:19 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
719 PM EDT Sun May 19 2024
FLZ159-164-259-192345-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Martin FL-
719 PM EDT Sun May 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES THROUGH 745 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or 8 miles southwest of Port Saint Lucie, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2723 8015 2721 8037 2721 8052 2725 8056
2745 8024 2724 8014
TIME...MOT...LOC 2319Z 245DEG 20KT 2723 8047
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 19, 12:47 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 28 min |
| May 19, 12:50 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 40 min |
| May 19, 1:20 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 25 min |
| May 19, 1:23 PM EDT | Special Marine Warning | MLB | 97 min | |
| May 19, 1:25 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 50 min |
| May 19, 1:28 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 2 hr |
| May 19, 2:03 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 42 min |
| May 19, 2:12 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Osceola | 33 min |
| May 19, 2:37 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 113 min |
| May 19, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 36 min |
| May 19, 2:41 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 19, 2:50 PM EDT | Special Marine Warning | MLB | 85 min | |
| May 19, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 26 min |
| May 19, 3:10 PM EDT | Special Weather Statement | MLB | Indian River | 35 min |
| May 19, 3:17 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 28 min |
| May 19, 3:44 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
| May 19, 4:00 PM EDT | Special Marine Warning | MLB | 90 min | |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 46 min |
| May 19, 6:23 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 37 min |
| May 19, 6:24 PM EDT | Special Marine Warning | MLB | 96 min | |
| May 19, 6:28 PM EDT | Special Weather Statement | MLB | Martin | 32 min |
| May 19, 6:54 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| May 19, 7:19 PM EDT | Special Weather Statement | MLB | Saint Lucie | 26 min |
| May 19, 7:57 PM EDT | Special Marine Warning | MLB | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.